Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acid Reflux
Mar 17, 2006

Doctor, First of all Thank you, you guys are a huge help. I take 150mg of Zantac everyday for past 8 yrs. I am about start my medication for HIV. What medications you think could interact or worsen the situation for me. I also have anxiety problem(No medication)

Thank You Verumuch.

Response from Dr. Young

Thanks for your post.

There are some potential interactions between stomach acid lowering agents and HIV medications-- mostly with the protease inhibitors (atazanavir, especially). Zantac is one of the lesser potent stomach acid drugs and has less critical interactions.

If I were your doctor, I'd also want to know more about why you need chronic Zantac-- is there an untreated underlying disorder, like gastritis or ulcers that could be better treated? Could a different antacid, taken as needed get the job done?

Certainly make sure that if and when the time comes to start medications for HIV that you discuss the possibility of drug-drug interactions with your doctor and your pharmacist.

Good luck, good health to you. BY



Previous
platlets
Next
Anti-HIV Therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement